Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Dec 31, 2020, 6:40 PM CST for Evangeline Parish, Rapides Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2020, 6:40 PM CST (00:40 UTC)
- Expired
- Dec 31, 2020, 7:30 PM CST
- In force
- 50 min
- Issued by
- NWS Lake Charles, LA
Counties Evangeline Parish, LA, Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 37 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057
WWUS84 KLCH 010040
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
640 PM CST Thu Dec 31 2020
LAZ027>029-031>033-043-010130-
Acadia LA-St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-
Vernon LA-Rapides LA-
640 PM CST Thu Dec 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...NORTH
CENTRAL ACADIA...NORTHWESTERN AVOYELLES...WEST CENTRAL ST. LANDRY...
NORTHEASTERN VERNON AND NORTHEASTERN ALLEN PARISHES UNTIL 730 PM
CST...
At 640 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Montgomery to 8 miles
north of Elizabeth to near Eunice. Movement was north at 85 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alexandria, Pineville, Eunice, Oakdale, Bunkie, Mamou, Glenmora,
Boyce, Cheneyville, Turkey Creek, Alexandria International Airport,
Hineston, Lena, Ball, Pine Prairie, Lecompte, Mowata, Bayou Chicot,
Tioga and Timber Trails.
A Tornado Watch remains in effect until 900 PM CST for central,
southwestern and west central Louisiana.
LAT...LON 3149 9270 3150 9268 3147 9269 3147 9271
3145 9271 3145 9268 3142 9269 3141 9268
3140 9269 3140 9267 3139 9266 3147 9222
3138 9216 3036 9240 3094 9277 3137 9293
3137 9292 3139 9291 3152 9272
TIME...MOT...LOC 0040Z 189DEG 72KT 3160 9300 3098 9277 3047 9244
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Dec 31, 6:06 PM CST, 34 minutes earlier.
Area forecast discussion, Dec 31, 6:06 PM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
606 PM CST Thu Dec 31 2020
.DISCUSSION...
00Z New Years 2021 TAFs
&&
.AVIATION...
RA & VCTS to persist thru the evening. Squall line moving up thru
SWLA / CenLA. Winds will continue to be strong and gusty
afterwards. Winds will begin to shift out of the SW the W late
evening thru morning. VFR to MVFR cigs expected at the end of the
period.
&&
.PREV DISCUSSION... /issued 240 PM CST Thu Dec 31 2020/
DISCUSSION...
Low pressure continues to deepen and lift to the north across East
Texas this afternoon. The cold front so far that slipped into the
northern portions of the forecast area this morning has been
stubborn to lift back to the north. However this is still expected
to happen as the low lifts to the north and warm sector surges
inland. So far storms have been rather tame, however some areas of
heavier rain has fallen across the area with almost 5 inches of
rain in Hardin County.
Still potential is still there for a few severe thunderstorms
mainly to the east of the Sabine river this afternoon and evening
before ending from west to east this evening into the overnight.
Still expecting cooler and drier conditions to work in behind the
front into the weekend with a gradual warming trend into the
middle of next week.
The next system around Wednesday into Thursday now has a few
timing differences in the guidance compared to yesterday but will
continue to carry chance POPs during that period.
MARINE...
Winds will continue across the coastal waters through the night
initially from the Southeast then shift to the west.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 44 55 38 52 / 100 0 0 0
LCH 44 57 41 55 / 70 0 0 0
LFT 51 60 43 57 / 90 0 0 0
BPT 41 57 41 56 / 40 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 9 PM CST this evening for LAZ027>033-041>045-
052>055-073-074.
TX...Wind Advisory until 9 PM CST this evening for TXZ201-215-216-261-
262.
GM...Small Craft Advisory until 6 AM CST Friday for GMZ430-432-435-
450-452-455-470-472-475.
&&
AVIATION...87Hazardous weather outlook, Dec 31, 2:22 PM CST, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 222 PM CST Thu Dec 31 2020 LAZ027>033-041>045-052>055-073-074-TXZ216-262-012030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Orange-Southern Newton- 222 PM CST Thu Dec 31 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...TORNADO WATCH 521 IN EFFECT UNTIL 9 PM CST THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. Scattered showers will continue to move from south to north across interior southeast Texas and central Louisiana. This activity will increase in coverage and intensity through the day as a cold front approaches from the west. Some of these storms will have the potential to be severe this afternoon into this evening with tornadoes, damaging winds and large hail possible. In addition to the severe weather threat an isolated flash flood threat will exist across southeast Texas and southwest Louisiana this afternoon into this evening. Both the severe weather and flash flood threat will come to an end from west to east following the passage of the cold front. A wind advisory has also been issued for the majority of the area for strong gradient winds ahead of the cold front. Winds of 20 to 25 MPH with higher gusts will be possible during the afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. TXZ201-215-261-012030- Hardin-Jefferson-Southern Jasper- 222 PM CST Thu Dec 31 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...TORNADO WATCH 520 IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. Scattered showers will continue to move from south to north across interior southeast Texas and central Louisiana. This activity will increase in coverage and intensity through the day as a cold front approaches from the west. Some of these storms will have the potential to be severe this afternoon into this evening with tornadoes, damaging winds and large hail possible. In addition to the severe weather threat an isolated flash flood threat will exist across southeast Texas and southwest Louisiana this afternoon into this evening. Both the severe weather and flash flood threat will come to an end from west to east following the passage of the cold front. A wind advisory has also been issued for the majority of the area for strong gradient winds ahead of the cold front. Winds of 20 to 25 MPH with higher gusts will be possible during the afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. TXZ180-259-012030- Tyler-Northern Jasper- 222 PM CST Thu Dec 31 2020 ...TORNADO WATCH 520 IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Scattered showers will continue to move from south to north across interior southeast Texas and central Louisiana. This activity will increase in coverage and intensity through the day as a cold front approaches from the west. Some of these storms will have the potential to be severe this afternoon into this evening with tornadoes, damaging winds and large hail possible. In addition to the severe weather threat an isolated flash flood threat will exist across southeast Texas and southwest Louisiana this afternoon into this evening. Both the severe weather and flash flood threat will come to an end from west to east following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. TXZ260-012030- Northern Newton- 222 PM CST Thu Dec 31 2020 ...TORNADO WATCH 521 IN EFFECT UNTIL 9 PM CST THIS EVENING... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Scattered showers will continue to move from south to north across interior southeast Texas and central Louisiana. This activity will increase in coverage and intensity through the day as a cold front approaches from the west. Some of these storms will have the potential to be severe this afternoon into this evening with tornadoes, damaging winds and large hail possible. In addition to the severe weather threat an isolated flash flood threat will exist across southeast Texas and southwest Louisiana this afternoon into this evening. Both the severe weather and flash flood threat will come to an end from west to east following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ470-472-475-012030- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 222 PM CST Thu Dec 31 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ432-435-452-455-012030- Calcasieu Lake-Vermilion Bay- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 222 PM CST Thu Dec 31 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... ...TORNADO WATCH 521 IN EFFECT UNTIL 9 PM CST THIS EVENING... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ430-450-012030- Sabine Lake- Coastal waters from Cameron LA to High Island TX out 20 NM- 222 PM CST Thu Dec 31 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... ...TORNADO WATCH 520 IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Small Craft Advisory. Strong onshore winds will continue through the morning in advance of an approaching cold front. This front will initiate widespread showers and thunderstorms from late this morning through this evening. Some of these storms will have the potential to be severe with waterspouts, damaging winds and large hail possible. Both the severe weather threat will come to an end from west to east following the passage of the cold front. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Dec 31, 1:53 PM CST, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
153 PM CST Thu Dec 31 2020
TXZ180-201-312045-
Hardin TX-Tyler TX-
153 PM CST Thu Dec 31 2020
...SPECIAL WEATHER STATEMENT...
At 153 PM CST, Doppler radar was tracking a strong thunderstorm near
Saratoga, moving northeast at 30 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Woodville, Saratoga, Warren, Thicket, Wildwood, Votaw, Honey Island,
Village Mills, Ivanhoe and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas.
LAT...LON 3049 9472 3049 9454 3071 9459 3086 9449
3072 9419 3024 9449 3048 9473
TIME...MOT...LOC 1953Z 204DEG 28KT 3035 9453
WarthenLocal storm report, Dec 31, 2:59 PM CST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
259 PM CST THU DEC 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 1 E SARATOGA 30.28N 94.52W
12/31/2020 HARDIN TX PUBLIC
FLOODED ROADS.
&&Local storm report, Dec 31, 3:28 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CST THU DEC 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM MARINE TSTM WIND 4 SE SABINE PASS 29.69N 93.84W
12/31/2020 M39 MPH JEFFERSON TX C-MAN STATION
THE NOS GAGE AT TEXAS POINT RECORDED A WIND GUST TO 34
KNOTS OR 39 MPH.
&&
JRUASpecial weather statement, Dec 31, 6:40 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
640 PM CST Thu Dec 31 2020
LAZ027>029-031>033-043-010130-
Acadia LA-St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-
Vernon LA-Rapides LA-
640 PM CST Thu Dec 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...NORTH
CENTRAL ACADIA...NORTHWESTERN AVOYELLES...WEST CENTRAL ST. LANDRY...
NORTHEASTERN VERNON AND NORTHEASTERN ALLEN PARISHES UNTIL 730 PM
CST...
At 640 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Montgomery to 8 miles
north of Elizabeth to near Eunice. Movement was north at 85 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Alexandria, Pineville, Eunice, Oakdale, Bunkie, Mamou, Glenmora,
Boyce, Cheneyville, Turkey Creek, Alexandria International Airport,
Hineston, Lena, Ball, Pine Prairie, Lecompte, Mowata, Bayou Chicot,
Tioga and Timber Trails.
A Tornado Watch remains in effect until 900 PM CST for central,
southwestern and west central Louisiana.
LAT...LON 3149 9270 3150 9268 3147 9269 3147 9271
3145 9271 3145 9268 3142 9269 3141 9268
3140 9269 3140 9267 3139 9266 3147 9222
3138 9216 3036 9240 3094 9277 3137 9293
3137 9292 3139 9291 3152 9272
TIME...MOT...LOC 0040Z 189DEG 72KT 3160 9300 3098 9277 3047 9244
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 6:41 PM CST | Special Weather Statement | LCH | Evangeline, Rapides | 49 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.